Texas, 2016High Wind in Texas, March 13, 2016
March 13, 2016 · NWS MAF · 3 events in 2 counties and zones
Strong southwesterly flow aloft resulted in high winds in the Guadalupe and Davis Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southwesterly flow aloft resulted in high winds in the Guadalupe and Davis Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 12, 10:38 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 12, 10:38 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1038 PM CST SAT MAR 12 2016
.AVIATION...
06Z TAF issuance
Pacific cold front moving across the area currently will bring
gusty westerly winds overnight and much of Sunday. Winds could
gust to near 30 kts before decreasing during the late afternoon
hours. VFR conditions will prevail.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 65 49 81 46 / 0 0 0 0
Carlsbad 82 45 80 45 / 0 0 0 0
Dryden 82 49 87 48 / 0 0 0 0
Fort Stockton 83 50 79 52 / 0 0 0 0
Guadalupe Pass 75 39 67 44 / 0 0 0 0
Hobbs 77 48 74 44 / 0 0 0 0
Marfa 79 34 73 30 / 0 0 0 0
Midland Intl Airport 78 48 81 46 / 0 0 0 0
Odessa 77 49 81 47 / 0 0 0 0
Wink 82 49 82 44 / 0 0 0 0
&&
.MAF Watches/Warnings/Advisories...
NM...Fire Weather Watch from Sunday afternoon through Sunday evening
for Guadalupe Mountains.
High Wind Watch from Monday afternoon through Monday evening for
Guadalupe Mountains of Eddy County.
TX...Fire Weather Watch from Sunday afternoon through Sunday evening
for Davis/Apache Mountains Area-Guadalupe Mountains-Van
Horn and Highway 54 Corridor.
High Wind Watch from Monday afternoon through late Monday night
for Guadalupe Mountains.
Wind Advisory until 7 AM CDT Sunday for Big Bend Area-
Davis/Apache Mountains Area-Marfa Plateau.
&&
29Hazardous weather outlook, Mar 12, 10:42 PM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1042 PM CST SAT MAR 12 2016
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-140445-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1042 PM CST SAT MAR 12 2016 /942 PM MST SAT MAR 12 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.
.DAY ONE...TONIGHT
VERY WINDY CONDITIONS WILL IMPACT THE DAVIS MOUNTAINS...MARFA
PLATEAU...AND BIG BEND AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
CRITICAL FIRE WEATHER IS ALSO POSSIBLE ON SUNDAY AND A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR THE GUADALUPE
MOUNTAINS...DAVIS AND APACHE MOUNTAINS...AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR AREA FOR SUNDAY AFTERNOON AND EARLY EVENING.
HIGH WINDS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS AGAIN ON
MONDAY AFTERNOON AND EVENING...A HIGH WIND WATCH REMAINS IN
EFFECT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Davis / Apache Mountains Area
- When
- March 13, 12:00 AM CST to 3:10 AM CST
- Where
- Davis / Apache Mountains Area forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- State Official
McDonald Observatory recorded several gusts from the southwest over 60 mph.
High Wind, Guadalupe Mountains of Culberson County
- When
- March 13, 12:00 AM MST to 9:47 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
High Wind, Guadalupe Mountains of Culberson County
- When
- March 13, 11:00 PM MST to 11:59 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, March 13, 20161 death · 1 injured · $785,000 · 59 kt wind · 10 events
- Tornadoes and Hail in Arkansas, March 13, 2016$391,000 · EF1 · 37 events
- Flooding in Louisiana, March 13 to 31, 2016$4.8 million · 2 events
- Flash Flooding and Hail in Missouri, March 13, 2016$500,000 · 1 in hail · 7 events
- Tornadoes and Hail in Arkansas, March 13, 2016$85,000 · EF1 · 4 events
- High Wind in Nevada, March 13, 2016$25,000 · 70 kt wind · 1 event
- Hail in Arkansas, March 13, 20162 in hail · 19 events
- Heavy Rain in Oregon, March 13, 2016$20,000 · 1 event
- Winter Storm and High Wind in Wyoming, March 13 to 14, 201678 kt wind · 5 events
- High Wind and Strong Wind in Oregon, March 13, 2016$7,000 · 58 kt wind · 5 events
- Heavy Snow in Idaho, March 13 to 14, 20164 events
- Winter Storm and High Wind in Utah, March 13 to 16, 201656 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616721, 616725, 616722.